MAUDE Adverse Event Report: SIEMENS HEALTHCARE GMBH CIOS FUSION; INTERVENTIONAL FLUOROSCOPIC X-RAY SYSTEM

SIEMENS HEALTHCARE GMBH CIOS FUSION; INTERVENTIONAL FLUOROSCOPIC X-RAY SYSTEM
Model Number 10308192
Medical Device Problem Code Mechanical Jam (2983)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/09/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Siemens is conducting a thorough investigation of the reported events.As this event is under investigation, a root cause has not yet been determined.A supplement report will be filed upon completion of the investigation.
 
Event or Problem Description
It was reported to siemens that a malfunction occurred while operating the cios fusion system.The user reported that the c-arm couldn't move or lift and reported an exposure failure sporadically.There is no report of impact to the state of health of any patient or user involved.Siemens has requested additional information in order to conduct an investigation of the reported event.
 
Additional Manufacturer Narrative
Siemens has completed an investigation of the reported event.The root cause was determined to be a hardware error.The motor control unit (mcu) was defective and was replaced.Examination of the board revealed that capacitor c181 was mechanically damaged.According to experts, improper handling during a technical intervention is the most likely cause.In this context, it remains to be noted that the device was technically modified, i.E., changed without permission, apparently with parts that are neither specified nor approved by siemens.According to the siemens service engineer, he found the system modified with a non-siemens wireless exposure button.Siemens cannot be held responsible for such interventions.Therefore, the user manual of the cios fusion states, among other things, as follows: chapter 2.3.3 installation, repair: modifications of or additions to the product must be made in accordance with the legal regulations and generally accepted engineering standards.The manufacturer, siemens, cannot accept responsibility for the safety features and for the reliability and performance of the equipment if: the product is used in a manner other than that specified in the operator manual installation, upgrades, readjustments, modifications, or repairs are performed by personnel not contracted and authorized by siemens components affecting safe operation of the product are not replaced by original spare parts in the event of a malfunction the electrical wiring in the room containing the system does not meet the specifications of din vde 0107 or the corresponding local regulations chapter 2.3.4 original accessories: for safety reasons, only approved original accessories or non-siemens accessories approved by siemens healthcare gmbh, may be used for this product.The operator is liable for any risks associated with the use of accessories not approved by siemens.Caution: inappropriate accessories.The use of accessories that do not comply with the safety requirements of this equipment can reduce the safety of the entire system.Use only original siemens accessories or accessories approved by siemens.The affected part has been exchanged by the local service organization and the error has not been reported again.Apart from the unauthorized changes mentioned above, no possible general error that would require corrective action of the installed base could be identified by the investigation.After detailed investigation, the incident is not classified as a reportable event as neither serious injury, death nor an unexpected, prolonged hospitalization of the patient or any other person occurred or could be expected.

Brand Name
CIOS FUSION
Common Device Name
INTERVENTIONAL FLUOROSCOPIC X-RAY SYSTEM
Manufacturer (Section D)
SIEMENS HEALTHCARE GMBH
siemensstr. 1
forchheim, germany 91301
GM  91301
MDR Report Key12083915
Report Number3004977335-2021-84605
Device Sequence Number14515629
Product Code OWB
UDI-Device Identifier04056869009056
UDI-Public04056869009056
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K153244
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Remedial Action Repair,Inspection
Type of Report Initial,Followup
Report Date (Section B) 06/29/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number10308192
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 06/10/2021
Supplement Date Received by Manufacturer08/19/2021
Initial Report FDA Received Date06/29/2021
Supplement Report FDA Received Date08/19/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1